EconPapers    
Economics at your fingertips  
 

EFFICIENCY GAINS OF SYSTEM GMM AND MDE OVER INDIVIDUAL EQUATION ESTIMATION*

Myoung-jae Lee

The Japanese Economic Review, 2004, vol. 55, issue 4, 451-459

Abstract: In the econometric literature it is known that, under certain conditions, estimating a system of equations together is more efficient than estimating each equation separately. This finding has been proved, however, only under the assumption of a known parametric form of heteroskedasticity (including homoskedasticity) or non‐random regressors/instruments. This note shows that an analogous finding holds for GMM under heteroskedasticity of unknown form and random regressors/instruments. Specifically, I provide a necessary condition for the efficiency gain of the system GMM over the single‐equation GMM. An analogous necessary condition for the efficiency gain is also shown to hold for minimum‐distance (or χ2) estimation (MDE).

Date: 2004
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1111/j.1468-5876.2004.00312.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jecrev:v:55:y:2004:i:4:p:451-459

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1352-4739

Access Statistics for this article

The Japanese Economic Review is currently edited by Akira Okada

More articles in The Japanese Economic Review from Japanese Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2020-07-05
Handle: RePEc:bla:jecrev:v:55:y:2004:i:4:p:451-459